Autoimmune Encephalitis Associated with Anti-titin Antibodies following Immune Checkpoint Inhibitor Therapy: A Case Report

Read full text
Authors: Suzu Kanemoto, Mariko Nishihara, Eri Fujiwara, Masashi Sonoda, Ryo Hirakawa, Azusa Miyoshi, Shosei Ro, Kohei Okafuji, Atsushi Kitamura, Yutaka Tomishima, Yusuke Miura, Takeshi Kitamoto
+2 more Shue Ouchi, Torahiko Jinta
Cited by: 1
References: 10

Abstract

We present the case of a 74-year-old man with Stage IVB lung adenocarcinoma who developed changes in his psychiatric symptoms following three cycles of treatment with cisplatin, pemetrexed, and pembrolizumab. A thorough examination revealed the presence of anti-titin antibodies in the serum, leading to a diagnosis of autoimmune encephalitis. This is the first documented case of anti-titin antibody-positive encephalitis in a patient with non-small cell lung cancer (NSCLC). This case highlights the importance of considering immune-mediated neurological complications during Immune Checkpoint Inhibitor (ICI) treatment and the value of early antibody detection and prompt immunosuppressive therapy.

Fields of Study & Subjects

Autoimmune Neurological Disorders and Treatments Cancer Immunotherapy and Biomarkers Neurological Complications and Syndromes

Publication details

Journal / source
Internal Medicine
Publisher
Japanese Society of Internal Medicine
Publication date
1 January 2026
Language
EN